MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Model Number |
3542712 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/19/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a primary breast augmentation with a 350cc mentor siltex contour profile high prosthesis and experienced left-sided deflation postoperatively.As a result, the patient underwent bilateral removal and replacement with two sientra gel breast implants on (b)(6) 2022.The patient was fully recovered after the revision surgery.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The impacted product was received by the failure analysis lab on may 19, 2022.The investigation of the returned device was completed by the failure analysis lab on june 8, 2022.Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak test, and microscopic examination of the returned device.During the visual evaluation no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed in accordance with mentor procedures and an additional tear was observed on the anterior view measuring approximately 0.2 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).